Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 31, 2015, 4:21 AM CDT for Pulaski County, Missouri. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2015, 4:21 AM CDT (09:21 UTC)
- Expired
- May 31, 2015, 1:42 PM CDT
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pulaski County, MO
The radar
The Springfield radar (KSGF), 128 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Piney at Ft. Wood - East Gate (BIGM7).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 15 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06930060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
323
WGUS43 KSGF 310921
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
421 AM CDT SUN MAY 31 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
.Heavy rainfall received over the past two days has caused river
levels to rise above flood stage. Minor flooding is ongoing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-311842-
/O.NEW.KSGF.FL.W.0038.150531T0921Z-150531T1842Z/
/BIGM7.1.ER.150531T0838Z.150531T1200Z.150531T1242Z.NO/
421 AM CDT SUN MAY 31 2015
* From early this morning...until further notice.
...For the Big Piney below Fort Leonard Wood East Gate...
* At 4:00 AM Sunday The stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.3 feet by this
morning. The river will fall below flood stage this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 8.1 Sun 04 AM 4.8 4.0 3.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$2 follow-up statements
660
WGUS83 KSGF 311351
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
851 AM CDT SUN MAY 31 2015
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.River levels will continue to remain elevated.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-312035-
/O.EXT.KSGF.FL.W.0038.000000T0000Z-150531T2035Z/
/BIGM7.1.ER.150531T0838Z.150531T1230Z.150531T1435Z.NO/
851 AM CDT SUN MAY 31 2015
...For the Big Piney below Fort Leonard Wood East Gate...
* At 8:00 AM Sunday The stage was 8.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 8.5 Sun 08 AM 4.8 4.0 3.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$869
WGUS83 KSGF 311757
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1257 PM CDT SUN MAY 31 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
.River levels will continue to fall and remain below flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC169-311827-
/O.CAN.KSGF.FL.W.0038.000000T0000Z-150531T2035Z/
/BIGM7.1.ER.150531T0838Z.150531T1230Z.150531T1625Z.NO/
1257 PM CDT SUN MAY 31 2015
The Flood Warning has been cancelled for The Big Piney below Fort
Leonard Wood East Gate.
* At 12:00 PM Sunday The stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Forecast...The river will continue to fall to 4.8 feet by tomorrow
morning.
* Impact...At 8.0 feet...The Pontoon Training Area at Ft. Wood Floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Mon Tue Wed
Big Piney River
Fort Leonard Wo 8 7.9 Sun 12 PM 4.8 4.0 3.5
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 31, 3:05 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, May 31, 3:05 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 305 AM CDT Sun May 31 2015 .SHORT TERM...(Today and Tonight) Issued at 303 AM CDT SUN MAY 31 2015 A much quieter stretch of weather appears to finally be on tap for the region for the coming week, as ridging both at the surface and aloft look to remain in place over the area for the next few days. Starting out this morning, widespread low clouds, along with patchy fog and drizzle are occurring in many places. This will persist through at least mid morning, with fog and drizzle most prevalent along the spine of the Ozark Plateau, where stratus is more prone to build down toward the higher elevations. A few sprinkles/showers can be expected over the extreme southeastern corner of the forecast area later today (mainly Oregon County), where a weak mid level front and vort max will combine to produce isolated precipitation. This shouldn't amount to more than a few sprinkles or very light rain showers. Elsewhere, cloud cover will hold strong until at least this afternoon, when clearing will slowly begin from the northwest. Right now, it's rather questionable just how far south the clearing line will make it before sunset; I-44 may be overly optimistic. Where clouds do clear tonight, some fog will be possible given recent rains. .LONG TERM...(Monday through Saturday) Issued at 303 AM CDT SUN MAY 31 2015 The slow clearing trend will continue Monday, though right now things are looking more cloudy than not as an upper low remains parked over southeastern Arkansas. This will contribute to another cool day, with highs in the upper 60s to mid 70s. By Tuesday, the pesky low will finally move far enough southeast to allow a bit of upper level ridging to build into the region, which will persist through much of the week. Temperatures will respond accordingly, with highs warming a few degrees each day, reaching the mid 80s by week's end. That upper ridge will also help reinforce surface high pressure over the Great Lakes, which will keep easterly to southeasterly winds in place at the surface. This should keep dewpoints a bit lower for much of the week, resulting in rather pleasant humidity levels by June standards. A few scattered thunderstorms will again be possible by the end of the week into next weekend, but overall, things are looking MUCH drier than the previous couple of weeks. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1141 PM CDT SAT MAY 30 2015 Pilots can expect prevailing MVFR to IFR conditions to impact area terminals tonight through at least Sunday morning. Low stratus will blanket the region with ceilings lowering overnight. Cloudy decks will gradually rise Sunday but remain MVFR much of the day. Lower ceilings and visibilities are expected Sunday night. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Boxell LONG TERM...Boxell AVIATION...Foster
Hazardous weather outlook, May 31, 4:15 AM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 AM CDT SUN MAY 31 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-010915- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 415 AM CDT SUN MAY 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FLOODING RISK. DISCUSSION... RESIDUAL OF FLOODING OF LOW WATER CROSSINGS...CREEKS... STREAMS...AND RIVERS WILL CONTINUE ACROSS THE OUTLOOK AREA TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RESIDUAL FLOODING WILL CONTINUE THROUGH AT LEAST MONDAY. THUNDERSTORM CHANCES WILL INCREASE LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) BOXELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:44 PM CDT | River Flood Warning | SGF | Stone | 41 hr |
| May 30, 8:46 PM CDT | Areal Flood Advisory | SGF | Barry, Christian, Dade, Greene, Jasper, Lawrence and 5 more | 15 hr |
| May 30, 8:50 PM CDT | Areal Flood Advisory | SGF | Dallas, Douglas, Howell, Laclede, Oregon, Ozark and 5 more | 15 hr |
| May 31, 12:02 AM CDT | River Flood Warning | SGF | Cedar | 26 hr |
| May 31, 11:37 AM CDT | Areal Flood Advisory | SGF | Barry, Greene, Jasper, Lawrence, McDonald, Newton and 1 more | 24 hr |
| May 31, 11:43 AM CDT | Areal Flood Advisory | SGF | Douglas, Oregon, Ozark, Shannon, Texas, Wright | 24 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.